MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent partial deployment occurred.The target lesion was located in a graft in the right coronary artery.A 4.00 x 12mm synergy drug-eluting stent was advanced for treatment.However, upon placement, it was noted that the only half of the stent was deployed.The stent was completely removed with a snare and the procedure was completed with a new stent.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 12 mm stent delivery system was returned for analysis.The returned stent was not attached to the device.The entire stent was damaged.The stent outer diameter was within maximum crimped stent profile measurement.Positive pressure appeared to have been applied to the balloon as it was returned in a deflated state.The distal end of the balloon appeared bunched.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found no issues.A visual examination of the outer lumen and mid- shaft section found no issues.A visual examination of the inner lumen identified damage at 138cm distal from the distal end of the strain relief as the inner lumen appeared bunched.The balloon was successfully inflated to rated burst pressure without issue.The balloon did not fully deflate when the pressure was released.The inflation device was verified before and after.A recommended 0.014" guidewire failed to track past the inner shaft polymer extrusion damage.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent partial deployment occurred.The target lesion was located in a graft in the right cornary artery.A 4.00 x 12mm synergy drug-eluting stent was advanced for treatment.However, upon placement, it was noted that the only half of the stent was deployed.The stent was completely removed with a snare and the procedure was completed with a new stent.There were no patient complications reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8789556
Report Number2134265-2019-07802
Device Sequence Number2665752
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public08714729840077
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2020
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0022959327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;